low blood sugar and side effects

dyanne
By dyanne Latest Reply 2009-11-11 07:25:32 -0600
Started 2009-11-09 23:47:22 -0600

I have been getting a lot of lows lately . In the 4o's and 50's. I did just go for blood work don't have results yet.I have been type 2 for about 13 years. tonight I had a low of 52 but what was different my lips and tongue felt numb I was just wondering if this has ever happened to anyone else ?? I never experienced this before.
Thanks dyanne


6 replies

Elrond
Elrond 2009-11-10 16:30:13 -0600 Report

Remember, when your sugar gets low, the nerve cells are usually the first to feel the effects. They can begin to lose function and if the low sugar isn't corrected, they can die. This is especially serious because the brain is almost entirely nerve cells.There have been times when my sugar was so low I couldn't even remember how to operate my meter. Nerve damage can be cumulative so watch out for your lows. By all means, contact your doctor.

kdroberts
kdroberts 2009-11-10 12:21:56 -0600 Report

Lips and tongue going numb are my primary symptoms of a proper low. When that happens I now I'm in the 40's or 50's and dropping. What medications are you on?

dyanne
dyanne 2009-11-10 23:01:52 -0600 Report

Hi KD I'm on insulin novalog 70/30 also actos and glimepiride . I just had blood work done Monday so I dont have the results yet. I have already cut back on my insulin but it is still happening ! I also seem to have a hard time getting it to come up. Thank you for letting me know that u have also had the feeling with your lips and tongue that made me very nervous. My last A1C was a 7.1 so I wonder what it will be now ?
Thanks to all who responded
dyanne

kdroberts
kdroberts 2009-11-11 07:25:32 -0600 Report

The glimepiride will also contribute in a big way to lows. Your A1c would also suggest that you are having some high blood sugars which could be causing reactive hypoglycemia. What are you post meal numbers generally like?

alanbossman
alanbossman 2009-11-10 06:53:20 -0600 Report

Hi dyanne, Betsie is right see your doc now dont wait. like Betsie said sounds like you need med adjustment.

Alan

hbkunkel
hbkunkel 2009-11-10 06:08:11 -0600 Report

I would talk to your doctor ASAP and tell him what is going on. I suspect you may need to adjust your meds. The lower mine go the worse I feel but I don't remember any tingling. Good luck and don't wait to call your doctor. Remember to always have things with you for when these lows occur - if nothing else keep a roll of life savers with you at all times and then you will have something easy for the situation should it arise. I also keep low supplies in my car: juice boxes, granola bar, raisins, anything that will not spoil over time.
Betsie

Next Discussion: My feet are swelled »